Robust 2k factorial designs: Non-normal symmetric distributions


Pakistan Journal of Statistics, vol.28, no.1, pp.93-114, 2012 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 28 Issue: 1
  • Publication Date: 2012
  • Journal Name: Pakistan Journal of Statistics
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.93-114
  • Keywords: Efficiency, Long-tailed symmetric family, Modified maximum likelihood, Non-normality, Robustness, Short-tailed symmetric family
  • Anadolu University Affiliated: Yes


Şenoǧlu (2005, 2007a) considered the estimation and hypothesis testing procedures for the 2k factorial designs when the error distributions are skew. They obtained the modified maximum likelihood (MML) estimators of the model parameters and proposed new test statistics based on them. They show that their solutions are more efficient and robust than the classical solutions based on the least squares (LS) estimators via Monte Carlo simulation. In this study, we extend their studies to non-normal symmetric error distributions and develop new test statistics for testing the main effects and the interactions. Moreover, a real life example is given to illustrate the theoretical results. © 2012 Pakistan Journal of Statistics.